Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Is loss of libido a side effect of Onlgyza?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
how does onlgyza affect libido? My libido is down to zero and I think it may be due to this medicine
Posted Thu, 26 Apr 2012 in General Health
 
 
Answered by Dr. Jasvinder Singh 4 hours later
Hello,

Thanks for posting your query.

Onlgyza is used for glycemic control in type 2 Diabetes but loss of libido is not a reported side effect of this drug. It is unlikely for this drug to cause loss of libido.

It is true that diabetes can cause sexual dysfunction due to problems with erections due to damage to nerves or blood vessels supplying the penis, poor blood sugar control (not there in your case) and stress or fear of not being able to achieve an erection but diabetes as such does not affect your sex drive, instead, it affects just your erectile functions.

If you are having a low libido, then first cause in your case can be your age. With advancing age, there is a lack of libido in men.

Another cause from your history is of thyroid disease and hypertension (history of Enalapril intake). Both these conditions can cause loss of libido. Get your blood pressure monitored and your thyroid status checked from your physician.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Is loss of libido a side effect of Onlgyza? 11 hours later
¿What can you tell me on the same subject about Xatral? Incidentally I have a 1.3 level of PA
 
 
Answered by Dr. Jasvinder Singh 16 hours later
Hello,

Thanks for writing back to me.

Xatral can cause impotence and priapism (a prolonged painful erection) but loss of libido is not a reported side effect of this drug. I didn’t understand what you meant by "1.3 level of PA", you mean to say PSA (prostate specific antigen)? And fewer than 4 nanograms are considered normal.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor